Geometriae Dedicata

, Volume 86, Issue 1, pp 81–91

On Jordan Angles and the Triangle Inequality in Grassmann Manifolds

  • Yurii A. Neretin

DOI: 10.1023/A:1011974705094

Cite this article as:
Neretin, Y.A. Geometriae Dedicata (2001) 86: 81. doi:10.1023/A:1011974705094


Let L, M and N be p-dimensional subspaces in \(\mathbb{R}\)n. Let {ψj} be the angles between L and M, let {ψj} be the angles between M and N, and let {θj} be the angles between L and M. Consider the orbit of the vector ψ = (ψ1,...., ψn) ∈ \(\mathbb{R}\)p with respect to permutations of coordinates and inversions of axes. Let Z be the convex hull of this orbit. Then θ ∈ ϕ + Z. We discuss similar theorems for other symmetric spaces. We also obtain formula for geodesic distance for arbitrary invariant convex Finsler metrics on classical symmetric spaces.

symmetric spacesmatrix inequalitiescompound distanceFinsler metrics

Copyright information

© Kluwer Academic Publishers 2001

Authors and Affiliations

  • Yurii A. Neretin
    • 1
    • 2
  1. 1.Institute of Theoretical and Experimental PhysicsMoscowRussia
  2. 2.Independent University of MoscowMoscow